Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 150, NWS Fort Worth, TX

June 17, 2015Cooke County, Montague County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2015, 3:15 PM CDT for Cooke County, Montague County, Texas. It was in force for 17 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 3:15 PM CDT (20:15 UTC)
Expired
Jun 18, 2015, 8:15 AM CDT
In force
17 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Cooke County, TX, Montague County, TX

The radar

The Altus AFB radar (KFDR), 133 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:30 PM CDTFLASH FLOODBowie, TXNUMEROUS ROADS WITH WATER COVERING THEIR SURFACES IN THE CITY OF BOWIE. A FEW ROADS CLOSED NORTH OF THE CITY AS WELL.
Jun 17, 5:45 PM CDTFLASH FLOODMontague, TXNUMEROUS ROADS ACROSS MONTAGUE COUNTY IMPASSABLE DUE TO FLOOD WATERS.
Jun 17, 9:30 PM CDTHEAVY RAIN 12.5Montague, TXCOUNTY EMERGENCY MANAGEMENT REPORTED THAT A RESIDENT OF MONTAGUE MEASURED 12.5 INCHES OF RAIN TODAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WGUS54 KFWD 172015
FFWFWD
TXC097-337-172315-
/O.NEW.KFWD.FF.W.0150.150617T2015Z-150617T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 615 PM CDT

* AT 311 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THAT RAINFALL RATES OF JUST OVER ONE INCH PER HOUR WAS 
  OCCURRING...ESPECIALLY ACROSS PORTIONS OF MONTAGUE COUNTY. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOWIE...NOCONA...MUENSTER...ST. JO...FORESTBURG...SUNSET AND
  STONEBURG.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA OVER THE NEXT COUPLE OF HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU 
CAN DO SO SAFELY.

&&

LAT...LON 3395 9759 3392 9760 3390 9758 3389 9745
      3383 9746 3382 9743 3382 9738 3343 9738
      3344 9798 3389 9798 3385 9785 3388 9780
      3390 9780 3390 9778 3392 9778 3391 9776
      3394 9776 3394 9773 3399 9768

$$

BAIN
6 follow-up statements
291 
WGUS74 KFWD 172142
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT WED JUN 17 2015

TXC097-337-172315-
/O.CON.KFWD.FF.W.0150.000000T0000Z-150617T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-COOKE TX-
442 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
MONTAGUE AND SOUTHWESTERN COOKE COUNTIES...

AT 438 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN AND 
NEAR THE CITY OF BOWIE. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN 
OVER THE LAST THREE HOURS. FLOODING OF STREETS IN THE CITY OF BOWIE 
HAS BEEN REPORTED WITH NUMEROUS FLOODED ROADS ACROSS MONTAGUE AND 
WESTERN PORTIONS OF COOKE COUNTY. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
BOWIE...NOCONA...MUENSTER...ST. JO...FORESTBURG...SUNSET AND 
STONEBURG.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT THREE HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3395 9759 3392 9760 3390 9758 3389 9745
      3383 9746 3382 9743 3382 9738 3343 9738
      3344 9798 3389 9798 3385 9785 3388 9780
      3390 9780 3390 9778 3392 9778 3391 9776
      3394 9776 3394 9773 3399 9768

$$

BAIN
994 
WGUS54 KFWD 172300
FFWFWD
TXC097-337-180315-
/O.EXT.KFWD.FF.W.0150.000000T0000Z-150618T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1015 PM CDT
    
* AT 556 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT NUMEROUS ROADS 
  ACROSS MONTAGUE COUNTY WERE IMPASSABLE DUE TO FLOOD WATERS. TWO TO 
  THREE INCHES OF RAIN HAVE FALLEN OVER THE PAST SEVERAL HOURS...AND 
  WITH RAINFALL RATES OF AROUND ONE INCH AN HOUR 
  EXPECTED...ADDITIONAL FLASH FLOODING WILL CONTINUE. THIS IS A 
  DANGEROUS SITUATION...MONTAGUE COUNTY LAW ENFORCEMENT STRONGLY 
  DISCOURAGES ANY UNNECESSARY TRAVEL. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOWIE...NOCONA...MUENSTER...ST. JO...FORESTBURG...SUNSET AND
  STONEBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME 
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES. AS THE SUN SETS... REMEMBER TO BE 
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

&&

LAT...LON 3395 9759 3392 9760 3390 9758 3389 9745
      3383 9746 3382 9743 3382 9738 3343 9738
      3344 9798 3389 9798 3385 9785 3388 9780
      3390 9780 3390 9778 3392 9778 3391 9776
      3394 9776 3394 9773 3399 9768

$$

BAIN
108 
WGUS74 KFWD 180049
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT WED JUN 17 2015

TXC097-337-180315-
/O.CON.KFWD.FF.W.0150.000000T0000Z-150618T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-COOKE TX-
749 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
WEDNESDAY FOR MONTAGUE AND SOUTHWESTERN COOKE COUNTIES...

AT 742 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THAT HEAVY RAIN WAS FALLING OVER THE AREA. 9.15 INCHES OF RAIN WAS 
MEASURED IN NOCONA OVER THE PAST 24 HOURS. NUMEROUS ROADS ACROSS 
MONTAGUE COUNTY ARE IMPASSABLE DUE TO WATER THAT IS AT LEAST A FEW 
FEET DEEP FLOWING OVER COUNTY ROADWAYS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOWIE...NOCONA...MUENSTER...ST. JO...FORESTBURG...SUNSET AND
STONEBURG.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES. ALSO...DO NOT WALK IN...OR ALLOW CHILDREN 
TO PLAY IN...FLOODED AREAS. EVEN IF WATER DOES NOT APPEAR TO BE 
MOVING AT THE SURFACE...WATER MAY BE FLOWING NEAR THE GROUND AND CAN 
EASILY SWEEP PEOPLE AWAY.

&&

LAT...LON 3395 9759 3392 9760 3390 9758 3389 9745
      3383 9746 3382 9743 3382 9738 3343 9738
      3344 9798 3389 9798 3385 9785 3388 9780
      3390 9780 3390 9778 3392 9778 3391 9776
      3394 9776 3394 9773 3399 9768

$$

CAVANAUGH
852 
WGUS74 KFWD 180230
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CDT WED JUN 17 2015

TXC097-337-180315-
/O.CON.KFWD.FF.W.0150.000000T0000Z-150618T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-COOKE TX-
930 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
WEDNESDAY FOR MONTAGUE AND SOUTHWESTERN COOKE COUNTIES...

AT 921 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING OF 
NUMEROUS COUNTY ROADS ACROSS MONTAGUE COUNTY. MONTAGUE COUNTY 
EMERGENCY MANAGEMENT ALSO RELAYED A REPORT OF A RESIDENT THAT 
MEASURED 12.5 INCHES OF RAIN IN THE CITY OF MONTAGUE TODAY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOWIE...NOCONA...MUENSTER...ST. JO...FORESTBURG...SUNSET AND
STONEBURG.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE NEAR A CREEK OR STREAM IN MONTAGUE COUNTY...BE PREPARED 
TO SEEK HIGHER GROUND ON SHORT NOTICE. AREAS NEAR CREEKS AND STREAMS 
WILL MAY EXPERIENCE EXTREMELY RAPID RISES AS FLOOD WATERS ARE 
PROCESSED.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3395 9759 3392 9760 3390 9758 3389 9745
      3383 9746 3382 9743 3382 9738 3343 9738
      3344 9798 3389 9798 3385 9785 3388 9780
      3390 9780 3390 9778 3392 9778 3391 9776
      3394 9776 3394 9773 3399 9768

$$

CAVANAUGH
095 
WGUS54 KFWD 180301
FFWFWD
TXC097-337-180715-
/O.EXT.KFWD.FF.W.0150.000000T0000Z-150618T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 PM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 215 AM CDT
    
* AT 956 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT NUMEROUS 
  ROADWAYS WERE FLOODED ACROSS MUCH OF MONTAGUE COUNTY. SEVERAL OF 
  THESE ROADS WERE IMPASSABLE DUE TO HIGH WATER. ADDITIONAL LIGHT TO 
  MODERATE RAIN WILL CONTINUE TO FALL OVER THE NEXT SEVERAL HOURS. 
  THIS WILL LIKELY RESULT IN CONTINUED FLOODING OVER MUCH OF 
  MONTAGUE COUNTY. IN ADDITION...FLOODING DUE TO QUICKLY RISING 
  CREEKS AND STREAMS WILL OCCUR. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOWIE...NOCONA...MUENSTER...ST. JO...FORESTBURG...SUNSET AND
  STONEBURG.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3395 9759 3392 9760 3390 9758 3389 9745
      3383 9746 3382 9743 3382 9738 3343 9738
      3344 9798 3389 9798 3385 9785 3388 9780
      3390 9780 3390 9778 3392 9778 3391 9776
      3394 9776 3394 9773 3399 9768

$$

BAIN
093 
WGUS54 KFWD 180446
FFWFWD
TXC097-337-181315-
/O.EXT.KFWD.FF.W.0150.000000T0000Z-150618T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1146 PM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 815 AM CDT THURSDAY

* AT 1145 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT NUMEROUS 
  ROADS WERE CLOSED DUE TO FLOOD WATERS ACROSS PORTIONS OF MONTAGUE 
  COUNTY. THESE ROADS INCLUDE...BUT ARE NOT LIMITED TO HIGHWAY 175 
  AND HIGHWAY 59 NEAR THE BOWIE AND NOCONA. ADDITIONAL LIGHT TO 
  MODERATE RAIN MAY CONTINUE THROUGH THE EARLY MORNING HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOWIE...NOCONA...MUENSTER...ST. JO...FORESTBURG...SUNSET AND
  STONEBURG.


PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3395 9759 3392 9760 3390 9758 3389 9745
      3383 9746 3382 9743 3382 9738 3343 9738
      3344 9798 3389 9798 3385 9785 3388 9780
      3390 9780 3390 9778 3392 9778 3391 9776
      3394 9776 3394 9773 3399 9768

$$

BAIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:24 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 17, 1:24 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
124 PM CDT WED JUN 17 2015

.AVIATION...

FOR THE 18Z TAFS...THE IMPACTS OF THE REMNANTS OF TROPICAL STORM
BILL IS THE PRIMARY FORECAST CONCERN OVER THE NEXT 12 TO 24
HOURS.

THE CENTER OF THE REMNANTS OF BILL WAS LOCATED NEAR THE
TARRANT/PARKER/JOHNSON COUNTY BORDERS AS OF 1 PM. TO THE EAST OF
THIS CIRCULATION...PERSISTENT LIGHT RAIN WITH SOME MODERATE RAIN
SHOWERS MIXED IN WERE MOVING OVER ALL DFW AREA TAF SITES. THE
SMALL RAIN DROP SIZE WAS HOLDING VISIBILITIES DOWN TO 2 MILES OR
BELOW DESPITE RELATIVELY LOW RAINFALL RATES ACROSS THE DFW AREA.
IFR VISIBILITIES WILL LIKELY CONTINUE UNTIL AT LEAST 21Z. RADAR
AND SATELLITE OBSERVATIONS SHOWED SOME DRIER AIR MIXING INTO THE
REMNANTS OF BILL FROM THE SOUTHWEST. IF SOME OF THIS DRIER AIR CAN
WORK IN OVER THE DFW AREA THIS AFTERNOON...CONDITIONS SHOULD
IMPROVE TO MVFR. WINDS ARE EXPECTED TO REMAIN RELATIVELY STRONG
AND SUSTAINED AT AROUND 20 TO 25 MPH...GUSTING TO 30 TO 35 MPH
THROUGH SUNSET.

DRIER AIR WORKING IN MAY ALSO ALLOW FOR A COUPLE OF HOURS OF
HEATING. BECAUSE THERE IS NO CAP IN PLACE...ANY HEATING MAY CAUSE
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OR INTENSIFY. KEPT
A MENTION OF VICINITY SHOWERS IN THE TAFS THROUGH THIS EVENING DUE
TO THE POTENTIAL FOR THIS REDEVELOPMENT. THINK THE COVERAGE WILL
REMAIN SCATTERED IN NATURE ONCE THE REMNANTS OF BILL MOVE NORTH OF
THE DFW AREA. WITH BILL ALREADY WELL NORTH OF WACO, ONLY SCATTERED
SHOWERS OR THUNDERSTORMS ARE EXPECTED OVER THE NEXT 24 HOURS
ACROSS CENTRAL TEXAS.

SHOWERS AND THUNDERSTORMS MAY DEVELOP ONCE AGAIN TOMORROW DURING
THE PEAK HEATING HOURS OF THE DAY...HOWEVER CONFIDENCE IN THE
EXACT TIMING AND COVERAGE OF STORMS ACROSS THE REGION TOMORROW
REMAINS TOO LOW TO PLACE A MENTION OF THUNDERSTORMS AT THE END OF
THE DFW 30 HOUR TAF.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 1130 AM CDT WED JUN 17 2015/

TD BILL CONTINUES TO DUMP CONSIDERABLE RAINFALL OVER ITS
NORTHWEST TO NORTHEAST PERIPHERY AND IN A BAND THAT PINWHEELS EAST
AND SOUTHEAST FROM THE CENTRAL RED RIVER. OBS SITES IN THESE AREAS
ARE REPORTING A GENERAL 1/4 TO 1/2 INCH AN HOUR RAINFALL
RATES...BUT RADAR SHOWS SOME AREAS MAY BE RECEIVING AROUND ONE
INCH AN HOUR. CURRENT RADAR STORM TOTAL PRECIPITATION SHOWS A GENERAL
2 TO 3 INCH RAINFALL ALONG THE I-35 CORRIDOR FROM WACO TO FORT WORTH
AND DECATUR...BUT EMBEDDED ARE SOME 4 PLUS INCH AMOUNTS.

11 AM SURFACE WINDS INDICATE TD BILL WAS LOCATED OVER SOMERVELL
COUNTY WHILE THE KFWS RADAR SHOWS THE ECHO CIRCULATION OVER WEST-
CENTRAL JOHNSON COUNTY. BILL WILL CONTINUE TO MOVE NORTH AT 15 MPH
THIS AFTERNOON AND SHOULD BE MOVING INTO SOUTHERN MONTAGUE COUNTY
AT 7 PM AND INTO SOUTHERN OKLAHOMA BY MIDNIGHT. ADDITIONAL
DEVELOPMENT OF CONVECTION...BOTH SCATTERED AND A FEEDER-BAND...IS
EXPECTED DURING THE AFTERNOON HOURS. ADJUSTED POPS DOWNWARD OVER
THE SOUTHWEST AND SOUTH WHERE LESS ACTIVITY IS EXPECTED.

ALSO...THE WIND ADVISORY WILL CONTINUE AS IS FOR THE AFTERNOON AS
HIGHER MOMENTUM WIND ALOFT CONTINUES TO BE TRANSPORTED TO THE
SURFACE. MUCH OF THE METROPLEX HAS SEEN PEAK WINDS IN THE 32 TO 37
MPH /28 TO 32 KNOTS/ RANGE THIS MORNING. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  87  74  91  74 /  70  60  30  30  10
WACO, TX              74  87  74  91  73 /  70  60  30  20  10
PARIS, TX             72  83  72  88  73 /  90  80  50  40  10
DENTON, TX            72  87  73  91  74 /  90  60  40  30  10
MCKINNEY, TX          73  85  73  89  74 /  90  70  40  30  10
DALLAS, TX            73  87  74  91  75 /  80  70  30  30  10
TERRELL, TX           74  86  73  90  74 /  90  70  40  30  10
CORSICANA, TX         74  86  73  90  74 /  80  70  40  30  10
TEMPLE, TX            73  86  73  90  73 /  70  60  30  20  10
MINERAL WELLS, TX     70  88  72  91  72 /  50  40  20  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095-102>107-
117>123-133>135-145>148-159>161.

&&
Hazardous weather outlook, Jun 17, 4:15 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT WED JUN 17 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
415 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THE REMNANTS OF TROPICAL STORM BILL WILL CONTINUE TO MOVE NORTH
THROUGH THE REGION TODAY PRODUCING HEAVY RAINFALL. RAINFALL TOTALS
OF 2 TO 4 INCHES WITH ISOLATED HEAVIER AMOUNTS MAY PRODUCE SOME
FLASH FLOODING THROUGH THIS EVENING.

REMNANT TROPICAL CYCLONES OFTEN TIMES PRODUCE TORNADOES. THE
THREAT FOR FAST MOVING TROPICAL TORNADOES WILL CONTINUE THROUGH
THIS EVENING. THE AREAS WITH THE HIGHEST TORNADO THREAT ARE
EXPECTED TO BE EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
NORTH TEXAS THURSDAY INTO FRIDAY. LOCALLY HEAVY RAINFALL WILL BE
THE MAIN THREAT DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH TEXAS THROUGH
TONIGHT.

DUNN

In the hours before

Local storm report, Jun 17, 1:50 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
150 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      CHICO                   33.30N  97.82W
06/17/2015                   WISE               TX   EMERGENCY MNGR

            SEVERAL ROADS CLOSED AND NUMEROUS TRAFFIC ACCIDENTS
            ACROSS THE COUNTY
Local storm report, Jun 17, 2:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
253 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      SPRINGTOWN              32.97N  97.68W
06/17/2015                   PARKER             TX   FIRE DEPT/RESCUE

            NUMEROUS ROADS CLOSED, MAINLY ACROSS THE NORTHERN PART
            OF THE COUNTY.
Special weather statement, Jun 17, 3:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT WED JUN 17 2015

TXZ158-160-174-172045-
BELL TX-MILAM TX-FALLS TX-
301 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FALLS...
SOUTHEASTERN BELL AND NORTHWESTERN MILAM COUNTIES UNTIL 345 PM CDT...

AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROGERS...OR 11 MILES SOUTH OF TEMPLE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMERON...LITTLE RIVER-ACADEMY...ROSEBUD...ROGERS AND BUCKHOLTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3083 9735 3100 9740 3114 9698 3088 9690
TIME...MOT...LOC 2000Z 255DEG 17KT 3094 9730

30
Local storm report, Jun 17, 3:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      PARADISE                33.15N  97.65W
06/17/2015                   WISE               TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED ACROSS WISE COUNTY...ESPECIALLY
            NEAR CHICO AND PARADISE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:05 PM CDTRiver Flood WarningFWDMcLennan23 hr
Jun 16, 9:05 PM CDTRiver Flood WarningFWDMcLennan34 hr
Jun 16, 9:05 PM CDTRiver Flood WarningFWDMilam61 hr
Jun 16, 9:05 PM CDTRiver Flood WarningFWDLimestone62 hr
Jun 16, 9:05 PM CDTRiver Flood WarningFWDLeon, Robertson5 days
Jun 17, 1:41 AM CDTAreal Flood AdvisoryFWDMilam3 hr
Jun 17, 4:09 AM CDTAreal Flood AdvisoryFWDMcLennan3 hr
Jun 17, 7:00 AM CDTAreal Flood AdvisoryFWDDallas, Ellis, Hill, Johnson, Tarrant3 hr
Jun 17, 8:05 AM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
Jun 17, 8:36 AM CDTWind AdvisoryFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 22 more18 hr
Jun 17, 8:43 AM CDTAreal Flood AdvisoryFWDParker3 hr
Jun 17, 9:05 AM CDTAreal Flood AdvisoryFWDCooke, Montague3 hr
Jun 17, 9:12 AM CDTAreal Flood AdvisoryFWDDelta, Fannin, Hopkins, Hunt, Lamar3 hr
Jun 17, 9:34 AM CDTRiver Flood WarningFWDHunt48 hr
Jun 17, 9:34 AM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
Jun 17, 9:35 AM CDTAreal Flood AdvisoryFWDWise3 hr
Jun 17, 9:36 AM CDTRiver Flood WarningFWDNavarro3 days
Jun 17, 9:36 AM CDTRiver Flood WarningFWDEllis, Kaufman10 days
Jun 17, 9:36 AM CDTRiver Flood WarningFWDWise60 hr
Jun 17, 9:36 AM CDTRiver Flood WarningFWDCollin53 hr
Jun 17, 9:36 AM CDTRiver Flood WarningFWDDenton9 days
Jun 17, 10:16 AM CDTAreal Flood AdvisoryFWDDallas, Rockwall, Tarrant3 hr
Jun 17, 10:21 AM CDTAreal Flood AdvisoryFWDErath, Hood, Somervell3 hr
Jun 17, 11:04 AM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
Jun 17, 11:46 AM CDTAreal Flood AdvisoryFWDParker119 min
Jun 17, 11:58 AM CDTAreal Flood AdvisoryFWDCooke, Montague2 hr
Jun 17, 12:30 PM CDTAreal Flood AdvisoryFWDWise2 hr
Jun 17, 1:03 PM CDTFlash Flood WarningFWDParker, Wise3 hr
Jun 17, 1:19 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Jun 17, 2:00 PM CDTAreal Flood AdvisoryFWDCooke, Montague3 hr
Jun 17, 3:01 PM CDTSpecial Weather StatementFWDMilam44 min
Jun 17, 3:43 PM CDTSpecial Weather StatementFWDNavarro47 min
Jun 17, 3:45 PM CDTRiver Flood WarningFWDCooke24 hr
Jun 17, 3:45 PM CDTRiver Flood WarningFWDDenton41 hr
Jun 17, 3:48 PM CDTTornado WarningFWDNavarro27 min
Jun 17, 4:01 PM CDTFlash Flood WarningFWDParker, Wise3 hr
Jun 17, 4:08 PM CDTAreal Flood AdvisoryFWDBell, Falls, Milam, Robertson3 hr
Jun 17, 4:16 PM CDTSpecial Weather StatementFWDNavarro44 min
Jun 17, 4:17 PM CDTAreal Flood AdvisoryFWDNavarro3 hr
Jun 17, 4:33 PM CDTFlash Flood WarningFWDNavarro3 hr
Jun 17, 4:53 PM CDTAreal Flood AdvisoryFWDHill, Limestone, McLennan3 hr
Jun 17, 4:59 PM CDTSpecial Weather StatementFWDNavarro, Van Zandt61 min
Jun 17, 5:37 PM CDTAreal Flood AdvisoryFWDHenderson, Hopkins, Hunt, Kaufman, Navarro, Rains and 1 more3 hr
Jun 17, 5:57 PM CDTSpecial Weather StatementFWDLimestone63 min
Jun 17, 6:04 PM CDTRiver Flood WarningFWDParker43 hr
Jun 17, 6:12 PM CDTFlash Flood WarningFWDFalls, Limestone, McLennan3 hr
Jun 17, 6:34 PM CDTAreal Flood AdvisoryFWDBell3 hr
Jun 17, 6:50 PM CDTFlash Flood WarningFWDBell3 hr
Jun 17, 6:58 PM CDTFlash Flood WarningFWDWise6 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.